Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 13, 2022, 3:13 AM EDT for Haralson County, Polk County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2022, 3:13 AM EDT (07:13 UTC)
- Expired
- Oct 13, 2022, 3:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Haralson County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WWUS82 KFFC 130713
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
313 AM EDT Thu Oct 13 2022
GAZ030-041-130745-
Polk GA-Haralson GA-
313 AM EDT Thu Oct 13 2022
...A strong thunderstorm will impact portions of Haralson and Polk
Counties through 345 AM EDT...
At 312 AM EDT, a strong thunderstorm was near Mars Hills, or 11 miles
southwest of Cedartown, moving east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cedartown, Buchanan, Bremen, Rockmart, Tallapoosa, Aragon, Waco, Fish
Creek, Etna, Eubank Lake, Esom Hill, Antioch, Van Wert, Seney,
Draketown and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3409 8505 3408 8501 3395 8502 3395 8505
3390 8505 3390 8504 3381 8504 3381 8505
3372 8505 3369 8512 3370 8514 3365 8529
3365 8534 3408 8542
TIME...MOT...LOC 0712Z 270DEG 32KT 3389 8538
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 13, 1:55 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 13, 1:55 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 155 AM EDT Thu Oct 13 2022 ...New 06Z Aviation Discussion... .SHORT TERM... (This evening through Thursday) Issued at 318 PM EDT Wed Oct 12 2022 The start of the short term forecast will bring some much needed rounds of rainfall for portions of north and central Georgia. As the mid to upper level trough digs south over the northern Plains, it will push a cold front into the forecast area. Currently ahead of the front, the first round of organized showers and thunderstorms have begun to develop and push into western Georgia. SPC has central Georgia and portions of northwestern Georgia in a Marginal Risk for severe weather where damaging wind gusts will be the primary concern. Cloud coverage today has hampered diurnal heating but with MUCAPE progged at 1000-1500 J/kg and effective bulk wind shear around 35kt, can not rule out the possibility of strong thunderstorms that may become severe. The second round of showers and thunderstorms will be associated with the front progressing southeastward overnight through tomorrow morning. Some CAMs suggest this line becoming more ragged as it works through the forecast area through the morning hours. Total QPF through tomorrow will generally be between 0.3-1.0" with locally higher amounts in stronger storms, which will be quite welcome across abnormally dry locations. Tomorrow as the front clears the area, dry air is ushered in and calm conditions return. High temperatures today and tomorrow will be in the 70s to low 80s (slightly above climatological norms) while low temperatures only drop to the low to mid 60s thanks to cloud coverage overnight tonight. KAL && .LONG TERM... (Friday morning through next Tuesday) Issued at 318 PM EDT Wed Oct 12 2022 After an active short term, things quiet down for a little while in the longterm as most of the CWA stays just downstream of the base of the trough. Behind the front, cooler temperatures settle in for Friday, with highs in the mid 70s and lows in the low 40s and 50s. With the drier air and clear skies, diurnal heating will take over, letting high temps rise into the upper 70s and lower 80s for all but the mountains of north GA. Sunday conditions will be heavily dependent on the position of the base of the trough and low to mid level moisture flow. Due to the sensitivity of moisture transport on a southerly wind component, models have flip flopped on moisture transport through Sunday and Monday with adjustments to the trough axis. Current model guidance has ECMWF showing a slightly drier solution as the trough moves further east and stays deeper with NW low level flow. However, both the GFS and Canadian are leaning towards a slightly wetter solution as WSW flow sticks around a little longer and the trough shallows out. Further analysis of ensemble solutions shows high spread to the west of the mean trough axis, meaning greater uncertainty on the westward trough depth and thus southerly moist flow for the FA. Current gut feeling is to lean on the wet side of the solutions with enough moisture for showers and thunderstorms along the cold front down into central GA. Post frontal conditions come through on Wednesday as strong low level N and mid level NW flow move in. Radiative cooling will most likely be the main feature at this time and the mountainous portions of far North GA may see their first freezing temps. Portions north of I20 may see temps in the 30s as well. Continued monitoring of fire weather conditions may be necessary, especially if the drier scenario wins out before windy and drier post-frontal conditions set in early next week. SM && .AVIATION... (06Z TAFS) Issued at 141 AM EDT Thu Oct 13 2022 LIFR to IFR conditions expected for first half of TAF pd. Second round of SHRA/TSRA is approaching northern terminals, with best window for impacts captured by TEMPO from 07-10Z. Visibility restrictions down to 1SM are psbl in TSRA, and down to 2-3SM outside of precipitation due to FG/BR. Initially VRB winds will shift to the W/NW at 8-10 kts around daybreak, with gusts to 20 kts. Cloud deck will lift to MVFR around 17Z, with SKC expected from 20-22Z on. //ATL Confidence...Avi Update... Medium confidence timing of SHRA/TSRA. High confidence all other elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 47 73 46 79 / 0 0 0 0 Atlanta 48 74 50 80 / 0 0 0 0 Blairsville 40 67 43 73 / 0 0 0 0 Cartersville 44 73 48 80 / 0 0 0 0 Columbus 51 77 50 82 / 0 0 0 0 Gainesville 47 72 48 77 / 0 0 0 0 Macon 48 78 47 82 / 0 0 0 0 Rome 45 75 47 82 / 0 0 0 0 Peachtree City 46 75 48 80 / 0 0 0 0 Vidalia 54 77 50 82 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....SM AVIATION...96
Hazardous weather outlook, Oct 12, 9:52 PM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 952 PM EDT Wed Oct 12 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 952 PM EDT Wed Oct 12 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... An approaching cold front will bring another round of showers and thunderstorms to north and central Georgia during the overnight hours. A few storms may become strong to marginally severe with damaging wind gusts and small hail being the primary threats. A brief, isolated tornado cannot be ruled out in portions of east- central Georgia before midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected through the weekend. A cold front will cross the area early next week with the potential for rain showers and thunderstorms followed by freezing temperatures across the northeast Georgia mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 12, 9:38 PM EDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
938 PM EDT Wed Oct 12 2022
GAZ111-112-130215-
Wheeler GA-Montgomery GA-
938 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of southeastern Wheeler
and southern Montgomery Counties through 1015 PM EDT...
At 937 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jordan, or 10 miles north of Hazlehurst,
moving northeast at 25 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Mount Vernon, Uvalda, Ailey, Alston, Jordan and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3194 8267 3206 8272 3220 8259 3216 8245
3197 8248 3196 8250 3195 8248 3195 8249
3196 8253 3196 8257 3193 8259 3194 8260
3193 8261 3192 8265
TIME...MOT...LOC 0137Z 244DEG 21KT 3201 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 12, 9:51 PM EDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
951 PM EDT Wed Oct 12 2022
GAZ085-086-130215-
Emanuel GA-Johnson GA-
951 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of west central Emanuel
and southeastern Johnson Counties through 1015 PM EDT...
At 951 PM EDT, a strong thunderstorm was near Meeks, or 11 miles
southeast of Wrightsville, moving east at 20 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Swainsboro, Adrian, Meeks, Norristown Junction, Norristown and
Covena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8243 3253 8264 3265 8265 3270 8241
3260 8236
TIME...MOT...LOC 0151Z 271DEG 17KT 3260 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 12, 10:13 PM EDT, 5 hours before
Special Weather Statement
National Weather Service Peachtree City GA
1013 PM EDT Wed Oct 12 2022
GAZ112-113-130245-
Toombs GA-Montgomery GA-
1013 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of Toombs and
southeastern Montgomery Counties through 1045 PM EDT...
At 1013 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near McNatt Falls, or 9 miles northeast of
Hazlehurst, moving northeast at 20 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Uvalda, Santa Claus, Alston, Center, Toombs Central, New Branch,
McNatt Falls, South Thompson, English Eddy, Grays Landing, Rock
Springs, Cedar Crossing, Johnson Corner and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8248 3196 8250 3195 8248 3195 8249
3196 8254 3201 8256 3218 8236 3216 8218
3214 8220 3191 8223
TIME...MOT...LOC 0213Z 242DEG 16KT 3196 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Oct 12, 10:37 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 PM EDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TORNADO 4 SSW SCOTLAND 31.99N 82.85W
10/12/2022 TELFAIR GA EMERGENCY MNGR
BRIEF TORNADO ON HWY 149. TREES DOWN. ATV THROWN.
UNKNOWN STRUCTURE DAMAGE, POSSIBLY FROM OUTBUILDING.
&&
EVENT NUMBER FFC2200902
KINGSpecial weather statement, Oct 12, 10:44 PM EDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1044 PM EDT Wed Oct 12 2022
GAZ113-130315-
Toombs GA-
1044 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of southern Toombs
County through 1115 PM EDT...
At 1043 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near English Eddy, or 4 miles north of Plant
Hatch, moving northeast at 20 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
English Eddy, Toombs Central, Cedar Crossing, Johnson Corner, New
Branch and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3195 8237 3196 8238 3195 8239
3196 8241 3195 8240 3197 8243 3201 8245
3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 0243Z 245DEG 16KT 3198 8236
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 13, 3:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 AM EDT Thu Oct 13 2022
GAZ030-041-130745-
Polk GA-Haralson GA-
313 AM EDT Thu Oct 13 2022
...A strong thunderstorm will impact portions of Haralson and Polk
Counties through 345 AM EDT...
At 312 AM EDT, a strong thunderstorm was near Mars Hills, or 11 miles
southwest of Cedartown, moving east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cedartown, Buchanan, Bremen, Rockmart, Tallapoosa, Aragon, Waco, Fish
Creek, Etna, Eubank Lake, Esom Hill, Antioch, Van Wert, Seney,
Draketown and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3409 8505 3408 8501 3395 8502 3395 8505
3390 8505 3390 8504 3381 8504 3381 8505
3372 8505 3369 8512 3370 8514 3365 8529
3365 8534 3408 8542
TIME...MOT...LOC 0712Z 270DEG 32KT 3389 8538
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:56 PM EDT | Special Weather Statement | FFC | Wheeler | 34 min |
| Oct 12, 9:15 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Oct 12, 9:38 PM EDT | Special Weather Statement | FFC | Montgomery | 37 min |
| Oct 12, 9:45 PM EDT | Tornado Warning | FFC | Montgomery, Wheeler | 30 min |
| Oct 12, 9:51 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Oct 12, 10:13 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Oct 12, 10:44 PM EDT | Special Weather Statement | FFC | Toombs | 31 min |
| Oct 13, 3:58 AM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Oct 13, 4:17 AM EDT | Special Weather Statement | FFC | Heard | 13 min |
| Oct 13, 4:47 AM EDT | Special Weather Statement | FFC | Coweta, Fayette | 28 min |
| Oct 13, 5:23 AM EDT | Special Weather Statement | FFC | Crawford | 22 min |
| Oct 13, 6:01 AM EDT | Special Weather Statement | FFC | Marion, Schley | 29 min |
| Oct 13, 6:27 AM EDT | Special Weather Statement | FFC | Macon, Peach | 18 min |
| Oct 13, 6:47 AM EDT | Special Weather Statement | FFC | Houston, Peach | 28 min |
| Oct 13, 7:50 AM EDT | Special Weather Statement | FFC | Johnson | 25 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.